MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e602 module serial number was (b)(6).The e601 module serial number was not provided.The particular patient sample showed false positive results confirmed by nat testing.False reactive results may occur with the elecsys hiv duo assay as the specificity is less than 100%.Product labeling states: "all initially reactive samples should be retested in duplicate with the elecsys hiv duo assay.Redetermination of samples with an initial coi = 1.00 can be performed automatically.Repeatedly reactive samples must be confirmed according to supplementary algorithms.The subresults for either hivagb or ahivb can be used as an aid in the selection of the confirmation algorithm for reactive samples." the investigation did not identify a product problem.
 
Event or Problem Description
The initial reporter questioned positive results for 1 patient tested for elecsys hiv combi pt (hiv combi) and elecsys hiv duo (hiv duo) on a cobas e 602 module and a cobas e 601 module.This medwatch will cover hiv duo.Refer to medwatch with a1 patient identifier (b)(6) for information on the hiv combi results.The initial hiv combi result was 120 coi (positive).The repeat result was 104 coi (positive).On (b)(6) 2026, a new sample was obtained, and the hiv combi result was 140 coi (positive).The customer performed additional hiv testing using autobio point of care testing (poct) chemiluminescence immunoassay (clia) with a result of 0.059 coi (negative) and daan nucleic acid testing (nat) with a result of < 125 copies/ml (negative).One of the samples was recentrifuged and repeated.It is not clear if this was the original sample or the 2nd sample.The hiv combi results were 117 coi (positive) and 103 coi (positive).The hiv duo result was 120 coi (positive).No questionable results were reported outside of the laboratory.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24681633
Report Number1823260-2026-01059
Device Sequence Number9854901
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OMEPRAZOLE
Patient Age60 YR
Patient SexFemale
Patient RaceAsian